Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 1, 2008, 6:40 PM CST for 33 counties in Texas. It took effect at Dec 2, 2008, 4:14 AM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2008, 6:40 PM CST (00:40 UTC)
- In effect from
- Dec 2, 2008, 4:14 AM CST
- Expired
- Dec 2, 2008, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 020040 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 PM CST MON DEC 1 2008 ...A RED FLAG WARNING IS IN EFFECT FOR BREEZY AND VERY DRY CONDITIONS TUESDAY OVER MUCH OF THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS... .ON TUESDAY...STRONG NORTHWEST WINDS ALOFT WILL MIX VERY DRY AIR DOWN TO THE SURFACE...PRODUCING CRITICAL FIRE WEATHER CONDITIONS OVER THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WARNED AREA IS GENERALLY ALONG AND SOUTHEAST OF A BURNET TO SISTERDALE TO HONDO TO UVALDE TO EAGLE PASS LINE. TXZ172-173-189>194-203>209-217>225-228-021400- /O.NEW.KEWX.FW.W.0034.081202T1600Z-081203T0000Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 640 PM CST MON DEC 1 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY. RETURN FLOW SOUTHERLY WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED TO ACCOMPANY VERY LOW DEW POINT TEMPERATURES IN THE 20S TO NEAR 20...RESULTING IN SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE MIDDLE TEENS AND LOWER 20S DURING THE WARMEST PART OF THE DAY. DIMINISHING WINDS AND RISING HUMIDITIES SHOULD OCCUR BY 6 PM TUESDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 021014 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 AM CST TUE DEC 2 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR BREEZY AND VERY DRY CONDITIONS TUESDAY ACROSS SOUTH CENTRAL TEXAS... .STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP TODAY WHILE DEW POINT TEMPERATURES ARE SLOW TO CLIMB OUT OF THE UPPER TEENS AND 20S. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL TEXAS. MOISTURE WILL GRADUALLY INCREASE FROM THE SOUTHEAST BY LATE IN THE DAY...WITH WIND SPEEDS DECREASING TO 10 TO 15 MPH BY AROUND SUNSET. TXZ171-183>188-202-030000- /O.EXA.KEWX.FW.W.0034.081202T1600Z-081203T0000Z/ LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY- 414 AM CST TUE DEC 2 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. RETURN FLOW SOUTHERLY WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED TO ACCOMPANY VERY LOW DEW POINT TEMPERATURES IN THE 20S TO NEAR 20... RESULTING IN SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE MIDDLE TEENS AND LOWER 20S DURING THE WARMEST PART OF THE DAY. DIMINISHING WINDS AND RISING HUMIDITIES SHOULD OCCUR BY 6 PM TUESDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ172-173-189>194-203>209-217>225-228-030000- /O.CON.KEWX.FW.W.0034.081202T1600Z-081203T0000Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 414 AM CST TUE DEC 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... RETURN FLOW SOUTHERLY WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED TO ACCOMPANY VERY LOW DEW POINT TEMPERATURES IN THE 20S TO NEAR 20... RESULTING IN SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE MIDDLE TEENS AND LOWER 20S DURING THE WARMEST PART OF THE DAY. DIMINISHING WINDS AND RISING HUMIDITIES SHOULD OCCUR BY 6 PM TUESDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 1, 5:26 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 1, 5:26 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 PM CST MON DEC 1 2008 .AVIATION... THE STIFF NORTHERLY WINDS WILL BECOME LIGHT AND VARIABLE AFTER 01Z. ANOTHER UPPER LOW MOVING OVER THE NORTHERN ROCKIES WILL CAUSE SURFACE WINDS TO BECOME SOUTHERLY AT 10 TO 15 KTS BY 16Z. SKIES WILL REMAIN VFR THROUGHOUT THE PERIOD. && .PREV DISCUSSION... /ISSUED 326 PM CST MON DEC 1 2008/ DISCUSSION... GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON BEFORE THEY DECOUPLE AFTER SUNSET. HIGH PRESSURE WILL CONTINUE TO BUILD AT THE SFC AND ALOFT LEADING TO NEARLY CLOUD-FREE SKIES OVERNIGHT. ASIDE FROM BEING GOOD STARGAZING CONDITIONS...THE CALM WINDS AND CLEAR SKIES WILL LEAD TO GOOD RADIATIONAL COOLING OVERNIGHT WITH MORNING LOWS DROPPING INTO THE 30S. WINDS WILL ONCE AGAIN BE BREEZY TUESDAY AFTERNOON...BUT WILL SHIFT TO THE SOUTH IN ADVANCE OF A S/W TROUGH. THE CHILLY TEMPERATURES DURING THE MORNING WILL BE SHORT-LIVED AS SUNNY SKIES COMBINE WITH THIS RETURN FLOW TO PUSH AFTERNOON HIGHS BACK INTO THE 70S. MILD CONDITIONS ARE EXPECTED BY WEDNESDAY MORNING...WITH LOWS AS MUCH AS 15 TO 20 DEGREES HIGHER THAN TUESDAY MORNING. ANOTHER FRONT WILL ARRIVE IN THE HILL COUNTRY DURING THE AFTERNOON ON WEDNESDAY AND WILL PUSH TO THE COAST OVERNIGHT. CONTINUING WARM SOUTHERLY FLOW IS EXPECTED IN ADVANCE OF THE FROPA SO TEMPERATURES WILL ONCE AGAIN WARM UP INTO THE MID 70S TO NEAR 80 ACROSS THE SOUTHERN COUNTIES. COOLER AND DRIER CONDITIONS WILL SETTLE IN BEHIND THE FRONT ON THURSDAY WITH NEAR NORMAL TEMPERATURES EXPECTED. A COASTAL TROUGH WILL DEVELOP LATE THURSDAY ALLOWING LOW LEVEL MOISTURE TO SLIDE UP FROM THE COAST ON FRIDAY. THIS WILL LEAD TO A CHILLY AND GREY AFTERNOON. SOME DRIZZLE/LIGHT RAIN IS EXPECTED FROM THIS OVER-RUNNING PATTERN...PREDOMINANTLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR WHERE MOISTURE AVAILABILITY IS GREATEST. WARMER AND DRY CONDITIONS ARE IN STORE FOR THE WEEKEND WITH NORTHWEST WINDS ALOFT AND SOUTHERLY WINDS AT THE SFC. FIRE WEATHER... NORTHWEST 20FT WINDS THIS AFTERNOON WILL DECREASE BELOW 15 MPH SHORTLY AFTER SUNSET. STRONG SOUTHERLY WINDS ARE EXPECTED ON TUESDAY...WITH ENOUGH MIXING IN THE LOWER LEVELS TO WASH-OUT ANY GOOD MOISTURE RETURN DURING THE AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 6 PM TUESDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS DUE TO THE ANTICIPATED DRY AND WINDY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 37 75 58 76 47 / 0 0 - - 0 AUSTIN BERGSTROM INTL AIRPORT 30 74 54 77 43 / 0 0 - - 0 DEL RIO INTL AIRPORT 38 76 51 76 46 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 38 75 55 78 45 / 0 0 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON. RED FLAG WARNING FROM 10 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...MAVERICK...MEDINA... TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. && 01/06
Hazardous weather outlook, Dec 1, 3:57 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 PM CST MON DEC 1 2008 TXZ171>173-183>194-202>209-217>225-228-021230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 357 PM CST MON DEC 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM CST FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. WINDY AND DRY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THIS AFTERNOON. THE WARNING IS FOR AREAS ALONG AND EAST OF A LINE FROM VALLEY SPRING TO VANDERPOOL TO UVALDE TO DILLEY. NORTHWEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES IN THE TEENS PERCENT CAN BE EXPECTED. THIS WARNING INCLUDES THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON. .DAY TWO...TUESDAY... A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY FOR MUCH OF SOUTH CENTRAL TEXAS AND PARTS OF THE HILL COUNTRY. WINDY AND DRY CONDITIONS CAN BE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON. THE WARNING IS FOR AREAS ALONG AND EAST OF A LINE FROM LAKE BUCHANAN TO COMFORT TO UVALDE TO QUEMADO. SOUTH WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES IN THE TEENS PERCENT CAN BE EXPECTED. THIS WARNING INCLUDES THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...MAVERICK...MEDINA... TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.